Antibiotis causing extreme Anxiety, I Think

Discussion in 'Fibromyalgia Main Forum' started by greatgran, Oct 12, 2008.

  1. greatgran

    greatgran Member

    Well, my sinus and ear infection was on the mend until my antibiotic started making me so nauseated I just couldn't take it.

    Not only was I nauseated but I noticed every time I would take the antibiotic I would get so anxious/depressed. Thinking this was just the infection.

    I had to stop my antibiotic Thursday after stopping it, due to nausea, I too noticed I wasn't anxious or depressed today. I can't be 100 percent sure but I awoke this morning and my anxiety/depression gone.

    The sinus infection is not all gone so will have to call the doc tomorrow and try something different. Knowing he won't believe the anxious part so will just mention the horrible nausea.

    My body reacts to everything. Is this possible that an antibiotic will make your anxiety/depression so much worse. I would sit and cry it was so bad.

    Today, even with the sinus and ear problems still with me,not as bad as the antiobiotic was working on the infection, I went for a short 10 min. walk and haven't felt anxious.

    Hoping for the same feeling in the morning.

    God Bless,
  2. cbs1234

    cbs1234 New Member

    What antibiotic was it? If it was cipro, levaquin, avelox, floxin or one of the other fluoroquinolones, then the answer is a definite yes. These drugs are notorious for causing central nervous system problems including anxiety, depression, etc.
  3. 5hei1a

    5hei1a New Member


    I don't know anything specific about antibiotics causing these symptoms; but, my mother is also very sensitive to any medication and has very different side effects than most folks. Trust your gut(and what your body is telling you).

    Soft hugs,
  4. greatgran

    greatgran Member

    I forgot to mention the name of the antibiotic, it was Ceftin, the generic brand.
    Guess I will blame it on fibro fog.

  5. greatgran

    greatgran Member

    Hey, if it will work about sending me your bottle. ha ha

    Have you taken it for an infection and it worked? Where do I purchase this and what about side effects.

    Thanks, will check into it I sure don't want to try another antibiotic and get so sick again.

  6. mindblower

    mindblower New Member

    I agree with cbs1234. Any one of the fluoroquinolone antibiotics and often anything with fluourides or flouride salts in it can cause problems in ME/CFS. Fluorencent lights too, interestingly, are something to be concerned about in this way as well.

    It seems fluorides can activate hypercoagulation, which can lead you to physically ache as well as feel anxious, irritable, brain fogged, depressed, and have headaches. It's hypoxia(below normal oxygen levels) in body tissue and the brain that may result, producing such symptoms.

    Then possible too or alternatively, it could be a drop in serotonin levels, important too neurotransmission in body tissue and the brain that is producing these symptoms. Hypercoagulation may lower the number of platelets available for delivery of serotonin.

    Platelets are the primary carrier of serotonin throughout the entire body.


    [This Message was Edited on 10/12/2008]
  7. cbs1234

    cbs1234 New Member

    glad to hear you did not take one of the fluoroquinolones. Does the ceftin package insert list anxiety or other cns issues as a possible adverse effect? if so, you may be experiencing a side effect which is hopefully short lived.

    good luck.
  8. greatgran

    greatgran Member

    CBS1234, no anxiety nor any cns was listed as a side effect. I also googled and couldn't find this as a side effect but I haven't felt the horrible anxiety/depression since not taking it.

    Even though it isn't listed as a side effect I am sure there was something in it that caused the anxiety.

    The doc is calling me in Keflex tomorrow so dread starting another antibiotic, I will be waiting for the side effect.

    I have taken Keflex but that was before CFS, never took meds before this darn disease just wasn't sick. If I was it was short lived and my body healed on its own. What a awake up call. Now nothing works.

    I do hope once I get this cleared up the grape seed extract, and other changes will keep it gone for awhile.

  9. greatgran

    greatgran Member

    Just read if you can't take Ceftin then can't take Keflex, I think I am going to try to ride this one out till I can get the coll. Silver.
  10. mbofov

    mbofov Active Member

    Greatgran - you can buy a colloidal silver spray in the health food store to spray up your nostrils, for sinus infections.

    I've taken regular colloidal silver internally, plus gargling with it, for strep throat and it was very effective.

    I'd probably try both the spray and ingesting it if I were you, because you've had so much trouble with sinus infections. I took about 4 teaspoons a day when I was sick.

    I experienced no bad side effects. But it can kill good bacteria as well as bad, like an antiobiotic, so you should probably supplement with a good probiotic in between doses to help prevent a yeast infection.

    My mother had a bad reaction to Keflex - it made her paranoid - she thought caregivers were poisoning her. The symptoms stopped when she stopped the med (maybe she wasn't so far off base - the Keflex was poisoning her).

    Anyways, I would definitely listen to your body regarding the Ceftin. Good luck --

  11. monicaz49

    monicaz49 New Member

    Its interesting that depending on which message board you are on it will totally change the answer that people give you.
    Ive seen this question posted by others on different forums with generally the following reply:

    CFS FORUM- its from being chemically sensitive (TAKE IT IF U CAN)

    LYME FORUM- it is a herx, you are killing the lyme bacteria (GOOD NEWS!- STICK IT OUT!)

    CANDIDA FORUM- you are killing the good bacteria and leaving the bad to take over.(BAD NEWS...DONT TAKE IT!)

    Interestingly....all 3 make sense.
    Hope you figure out a way to feel better. Good luck!
  12. greatgran

    greatgran Member

    Thanks to each for your replies with great info. I have decided to try to ride this out and not take the antibiotics.

    I was somewhat depressed and nauseated this morning but didn't sleep well last night. Also have a lot on my plate today, that is for me a little seems a lot.

    As soon as I can get to a health store I am getting the coll. silver think I will try the spray first.

    Thanks and God Bless,